How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask doctornihil Your Own Question
doctornihil
doctornihil, Board Certified Physician
Category: Medical
Satisfied Customers: 2350
Experience:  MD, MPH
18459754
Type Your Medical Question Here...
doctornihil is online now
A new question is answered every 9 seconds

Is 140mg of hydromorphone too much to take at once

Customer Question

Is 140mg of hydromorphone too much to take at once?
Submitted: 7 years ago.
Category: Medical
Expert:  Dr Basu replied 7 years ago.

Hello,

Yes, 140 mg hydromorphone 140mg single dose can be a lethal dose.

Please avoid taking this.

If you have any suicidal intention, please call 911 for emergency help.

Customer: replied 7 years ago.
Thank you. No suicide tendencies here. Was just curious, have asthmasthma as well.
Expert:  Dr Basu replied 7 years ago.
Yes, then the effect of respiratory depression from hydromorphone will be more profound in presence of asthma requiring intubation.
Customer: replied 7 years ago.
Are you saying I would suffocate or something??
Expert:  Dr Basu replied 7 years ago.

What I meant is such a high of hydromorphone can cause respiratory difficulties.

In presence of asthma, the breathing difficulty may get worse.

Hence, it may become life threatening.

Customer: replied 7 years ago.
Relist: Answer quality.
Expert:  doctornihil replied 7 years ago.

Hello,

I agree with the above expert's views.

140 mg hydromorphone is very high dose & can cause even death by causing respiratory failure.

Hence, please do not use such a high dose.

Please contact your doctor.

 

Customer: replied 7 years ago.
This is for a study I'm doing, that's all. Would that kind of dose put you asleep or?........
Expert:  doctornihil replied 7 years ago.
Yes, this dose can put you to sleep & can cause severe CNS depression, resulting in coma, seizures, respiratory failure, and ultimately death.
Customer: replied 7 years ago.
Does it matter if the tablets are crushed?
Expert:  doctornihil replied 7 years ago.
No it does not matter.
Customer: replied 7 years ago.
Ok cool. I was thinking it would get into the bloodstream faster. Any other information you can tell would be great. Thanks for all your info. I appreciate it
Expert:  doctornihil replied 7 years ago.

If it is taken intravenouly, then the action happens faster than the oral dose.

You are welcome.

Customer: replied 7 years ago.
Does hard liquor have any different effect on this?
Expert:  doctornihil replied 7 years ago.
Yes, hard liquor can potentiate the effects of hydromorphone.
Customer: replied 7 years ago.
Would you most likely just pass out?
Expert:  doctornihil replied 7 years ago.
yes
Customer: replied 7 years ago.
With this is nausea or vomiting even an issue. Sorry. Last question. :)
Expert:  doctornihil replied 7 years ago.
Yes, nausea & vomiting can be experienced.
Customer: replied 7 years ago.
So you would lose the medication at that point?
Expert:  doctornihil replied 7 years ago.

nausea & vomiting can happen after the medication is in the circulation. hence, no loss will occur.

Customer: replied 7 years ago.
Hmmm suprising. Thanks again. Anything else you could tell me?
Expert:  doctornihil replied 7 years ago.
good luck,
doctornihil, Board Certified Physician
Category: Medical
Satisfied Customers: 2350
Experience: MD, MPH
doctornihil and 3 other Medical Specialists are ready to help you
Customer: replied 7 years ago.
Would the person be in any pain at all??